Post to Forum

Permanent hair loss from Accutane likely in middle age?

  • 4 years ago

I just have a question about accutane and hair loss. I'm 39 and happy with my hair but upset with my skin. I took accutane once before in my 20's with no hair loss. At my age,39, will a second round of Accutane cause permanent hair loss. Thank you.

View 4 doctor answers to Accutane and Hair Loss

Comments (2)

Did you take accutane again? I have the situation, just spent over 10,000 dlls on lasers, peels, expensive creams to fixt my face, and now acne is coming back so I want to take accutane again, I want to keep my hair also.
Reply

It is possible to have a slight degree of hair loss when taking Accutane. However, 1. This does not usually happen unless the dose goes really high 2. When it does happen, it's usually not loss of hair in patches or over the entire scalp, but only slight thinning 3. When the medication is stopped, hair growth usually returns to normal What occurs more often than hair thinning or mild loss is dryness of the skin, lips, eyes, and nose. This is an expected side effect, but one that can be managed. Don't let the fear of hair loss stop you from Accutane if you need it for scarring acne. Be well, Dr. P

Reply